MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI MED 6/CART 180/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HORIZON TI MED 6/CART 180/BOX; CLIP, IMPLANTABLE
Model Number IPN914925
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clips were springing off vessels and failing to clamp.Clips were tested off the patient and appeared to work normally.Issue only occurred when ligating vessel using multiple different appliers.Issue occurred with multiple surgeons and scrub nurses, and only when the lot number changed did the clips work normally.Clips were inspected next day by tfx territory manager and tested with 1 of their appliers, suspect that appliers may need to be replaced as clips were partially compressed after loading.
 
Additional Manufacturer Narrative
(b)(4).The device history review for the product horizon ti med 6/cart 180/box lot# 73j2100021 investigation did not show issues related to the complaint.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unopened representative sample of 002200 horizon ti med 6/cart 180/box for investigation.The actual sample was not returned.The returned sample was visually examined with and without magnification.Visual examination of the returned sample revealed that the clips appear typical.No defects or anomalies were observed.Functional inspection was performed on the returned representative sample.A lab inventory clip applier was used.All clips from the representative sample were able to properly load into the applier.The clips were able to close properly when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.However, no root cause could be determined since the actual sample (the clips that failed) were not returned.The ifu for this product, l02428, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as there were no functional issues found with the representative sample that was re turned.The actual sample was not returned.The reported complaint of "ligation failure-clip not closing" could not be confirmed based on the returned product.One representative sample was returned.Upon functional inspection, no problems were found as clips could be loaded into the jaws of a lab inventory applier and close when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.However, no root cause could be determined since the actual samples (the clips that failed) were not returned.
 
Event or Problem Description

Brand Name
HORIZON TI MED 6/CART 180/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14618531
Report Number3003898360-2022-00239
Device Sequence Number17286733
Product Code FZP
UDI-Device Identifier24026704696363
UDI-Public24026704696363
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberIPN914925
Device Catalogue Number002200
Device Lot Number73J2100021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown